This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
Re: Avodart affect on biopsy tissue Gleason score ?
Brian I find very interesting the statement that “finasteride may induce some foci of lower grade cancer to resemble higher grade cancer." Really?
About 6 years ago I was diagnosed with a small amount of GS 6 PCa. I decided to go on A.S. with PSA tests every 3 months. My uro supported my A.S. but he seemed more concerned about my PSA velocity which he felt was greater than it should be for the small amount of cancer I seemed to have (2 cores each <5%). He put me on finasteride. It did slow the increase in PSA, but it did not stop it. I took it for about 18 months but stopped because I felt that the finasteride might be masking the "real" PSA level. My next biopsy showed I now appeared to have GS 8 PCa. Are you saying there exists the possibility that my GS 8 cancer might not have been "real" GS 8, but only GS 6 made to "resemble" GS 8?